Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 50, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 18, 2014, 4:13 PM CDT for Emmons County, Morton County, Sioux County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2014, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 18, 2014, 5:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Emmons County, ND, Morton County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 65 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 1:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
659
WUUS53 KBIS 182113
SVRBIS
NDC029-059-085-182215-
/O.NEW.KBIS.SV.W.0050.140618T2113Z-140618T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
413 PM CDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHEASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 515 PM CDT
* AT 411 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
SELFRIDGE...OR 35 MILES WEST OF LINTON...AND MOVING NORTHEAST AT 30
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
LINTON...FORT YATES...PRAIRIE KNIGHTS RESORT...SOLEN...PORCUPINE...
BREIEN...CANNON BALL AND TEMVIK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4608 10127 4620 10115 4623 10110 4625 10111
4628 10108 4628 10105 4631 10105 4655 10083
4633 10010 4595 10051 4594 10099
TIME...MOT...LOC 2113Z 210DEG 24KT 4614 10093
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
VINING3 follow-up statements
345
WWUS53 KBIS 182142
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
442 PM CDT WED JUN 18 2014
NDC029-059-085-182215-
/O.CON.KBIS.SV.W.0050.000000T0000Z-140618T2215Z/
EMMONS ND-MORTON ND-SIOUX ND-
442 PM CDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SIOUX...SOUTHEASTERN MORTON AND SOUTHWESTERN EMMONS COUNTIES UNTIL
515 PM CDT...
AT 440 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF SOLEN TO 10 MILES WEST OF STRASBURG...
MOVING NORTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LINTON...PRAIRIE KNIGHTS RESORT...SOLEN...BREIEN...CANNON BALL AND
TEMVIK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4608 10094 4620 10115 4623 10110 4625 10111
4628 10108 4628 10105 4631 10105 4655 10083
4633 10010 4595 10051
TIME...MOT...LOC 2141Z 210DEG 24KT 4638 10098 4613 10036
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
JV/JS544
WWUS53 KBIS 182153
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
453 PM CDT WED JUN 18 2014
NDC029-059-085-182215-
/O.CON.KBIS.SV.W.0050.000000T0000Z-140618T2215Z/
EMMONS ND-MORTON ND-SIOUX ND-
453 PM CDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SIOUX...SOUTHEASTERN MORTON AND CENTRAL EMMONS COUNTIES UNTIL 515 PM
CDT...
AT 450 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF SOLEN TO LINTON...MOVING NORTHEAST AT
35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LINTON...CANNON BALL AND TEMVIK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4623 10110 4625 10111 4628 10108 4628 10105
4631 10105 4655 10083 4633 10010 4631 10011
4613 10032
TIME...MOT...LOC 2153Z 203DEG 28KT 4642 10092 4624 10019
HAIL...1.00IN
WIND...70MPH
$$
SCHILD107
WWUS53 KBIS 182213
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
513 PM CDT WED JUN 18 2014
NDC029-059-085-182223-
/O.EXP.KBIS.SV.W.0050.000000T0000Z-140618T2215Z/
EMMONS ND-MORTON ND-SIOUX ND-
513 PM CDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SIOUX...
SOUTHEASTERN MORTON AND CENTRAL EMMONS COUNTIES WILL EXPIRE AT 515 PM
CDT/415 PM MDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM CDT OR 8 PM MDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BISMARCK.
LAT...LON 4623 10110 4625 10111 4628 10108 4628 10105
4631 10105 4655 10083 4633 10010 4631 10011
4613 10032
TIME...MOT...LOC 2213Z 203DEG 28KT 4656 10083 4638 10010
$$
SCHILDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:24 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 18, 2:24 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 224 PM CDT WED JUN 18 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 224 PM CDT WED JUN 18 2014 MAIN FORECAST ISSUE TODAY WILL BE CONVECTION THROUGH TONIGHT. CURRENTLY...TORNADO WATCH 322 IS IN EFFECT FOR PORTIONS OF THE SOUTHWEST AND SOUTH CENTRAL. SURFACE LOW OVER SOUTH CENTRAL SOUTH DAKOTA WITH AN INVERTED TROUGH INTO SOUTHWEST NORTH DAKOTA. ABUNDANT LOW LEVEL MOISTURE CONTINUES TO POOL OVER CENTRAL AND WESTERN NORTH DAKOTA ALONG THE INVERTED TROUGH HELPING TO DESTABILIZE THE LOWER ATMOSPHERE. AN UPPER LEVEL LOW LIFTING NORTH THROUGH MONTANA IS PROVIDING ABUNDANT UPPER LEVEL DIFLUENCE OVER THE ENTIRE FORECAST AREA. IMPULSES LIFTING NORTH AROUND THE UPPER LOW ARE PROVIDING ABUNDANT BULK SHEAR AS THE SYSTEM NEARS. THIS ENTIRE SETUP IS RESULTING IN AN INCREASED RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHWEST AND SOUTH CENTRAL THIS AFTERNOON AND EVENING. REGARDING THE FLASH FLOOD WATCH...PRECIPITABLE WATER VALUES IN EXCESS OF 1.5 INCHES ARE SITUATED OVER SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON. CURRENT BACK EDGE OF CONVECTION LOOKS TO BE ESTABLISHING ITSELF OVER BOWMAN COUNTY. THUS THE WESTERN EXTENT OF THE WATCH LOOKS GOOD. THIS AREA WILL BE THE FIRST TO BE OUT OF THE HEAVY RAIN THREAT THIS EVENING. FARTHER EAST...EASTERN PORTIONS OF CENTRAL NORTH DAKOTA FROM THE TURTLE MOUNTAINS TO THE JAMES RIVER VALLEY LOOK LIKE THEY MAY NOT SEE CONVECTION UNTIL MID EVENING. BY THIS TIME THE UPPER LEVEL LOW WILL BE LIFTING NORTHEAST. THUS ALTHOUGH HEAVY RAIN IS EXPECTED...STORMS SHOULD BE PROPAGATING FORWARD WITH LESS CHANCE OF STORMS TRAINING OVER THE SAME AREA. THE AXIS OF GREATEST MOISTURE WILL SHIFT OVER THIS AREA. THUS THERE WILL BE A POTENTIAL OF HEAVY RAIN AND WILL LET THE WATCH RIDE FOR NOW. THINGS FINALLY QUIET DOWN LATE TONIGHT INTO THURSDAY...BUT WITH THE UPPER LOW TRACKING ALONG THE INTERNATIONAL BORDER...WILL KEEP SOME SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA...MAINLY AFTERNOON DIURNALLY DRIVEN. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 224 PM CDT WED JUN 18 2014 BROAD UPPER LOW SLOWLY WORKS ITS WAY EASTWARD JUST TO THE NORTH OF THE INTERNATIONAL BORDER KEEPING CYCLONIC FLOW OVER THE AREA THROUGH FRIDAY AFTERNOON. THIS WILL BRING CHANCES FOR SHOWERS/THUNDERSTORMS MAINLY OVER THE NRN CWA...THOUGH EXPECT ANY STORMS SHOULD REMAIN TAME WITH INSTABILITY ON THE WEAK SIDE. QUIET WEATHER EXPECTED FRIDAY NIGHT BEHIND DEPARTING LOW AS IT STARTS TO SHIFT MORE NORTHEASTERLY. AN ACTIVE WESTERLY FLOW PATTERN DEVELOPS FOR THE WEEKEND INTO EARLY NEXT WEEK...BRINGING A NEAR DAILY CHANCE FOR SHOWERS/STORMS. TEMPS WILL BE NEAR AVERAGE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 224 PM CDT WED JUN 18 2014 MAINLY VFR CIGS EXPECTED THIS AFTERNOON. FOR THE WEST AND CENTRAL WE CANNOT RULE OUT MVFR TO IFR CONDITIONS IN ANY HEAVY RAIN SHOWERS AND THUNDERSTORMS FOR KBIS KDIK AND KISN. THE THREAT OF THUNDERSTORMS AND MVFR/IFR CONDITIONS BECOMES WIDESPREAD ACROSS THE AREA LATE THIS AFTERNOON INTO THIS EVENING...WITH IMPACTS TO ALL TERMINALS EXPECTED. CONDITIONS IMPROVE WEST THIS EVENING AND CENTRAL OVERNIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NDZ002>005- 010>013-019>023-025-034>037-042-045>048-050-051. FLASH FLOOD WATCH UNTIL 1 AM CDT /MIDNIGHT MDT/ THURSDAY FOR NDZ001-009-017-018-031>033-040-041-043-044. && SHORT TERM...TWH LONG TERM...TWH AVIATION...TWH
Hazardous weather outlook, Jun 18, 2:41 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 241 PM CDT WED JUN 18 2014 NDZ001>003-005-009>013-017>023-025-031>037-040>048-050-051-191945- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 241 PM CDT WED JUN 18 2014 /141 PM MDT WED JUN 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SEE WWW.WEATHER.GOV FOR ADDITIONAL INFORMATION. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDELY SCATTERED SCATTERED THUNDERSTORMS WEST AND NORTH ON THURSDAY AND NORTH ON FRIDAY. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...RAINFALL AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ004-191945- BOTTINEAU- 241 PM CDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SEE WWW.WEATHER.GOV FOR ADDITIONAL INFORMATION. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDELY SCATTERED SCATTERED THUNDERSTORMS ON THURSDAY AND FRIDAY. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...RAINFALL AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS TWH
In the hours before
Special weather statement, Jun 18, 2:07 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 207 PM CDT WED JUN 18 2014 NDZ041-042-044-045-181930- ADAMS-GRANT-HETTINGER-SIOUX- 107 PM MDT WED JUN 18 2014 ...SPECIAL WEATHER STATEMENT... AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS 16 MILES SOUTH OF MORRISTOWN...OR 22 MILES SOUTHEAST OF LEMMON IN CORSON COUNTY SOUTH DAKOTA...MOVING NORTH AT 30 MPH. RAPIDLY DEVELOPING THUNDERSTORMS WERE ALSO OCCURRING OVER EASTERN PORTIONS OF CORSON COUNTY...SOUTH OF SIOUX COUNTY IN NORTH DAKOTA. IT IS EXPECTED THAT THESE NORTHERN MOVING STORMS WILL DEVELOP OVER OR APPROACH SOUTHERN GRANT AND SIOUX COUNTIES...AS WELL AS ADAMS COUNTY IN NORTH DAKOTA...BEFORE 2 PM MDT. LARGE HAIL...WINDS UP TO 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SHOULD THESE STORMS APPROACH...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS HAVE PASSED. LAT...LON 4644 10255 4636 10106 4595 10104 4595 10252 TIME...MOT...LOC 1903Z 186DEG 26KT 4573 10181 VINING
Special weather statement, Jun 18, 3:02 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 302 PM CDT WED JUN 18 2014 NDZ042-045-182100- GRANT-SIOUX- 202 PM MDT WED JUN 18 2014 ...SPECIAL WEATHER STATEMENT... AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MCINTOSH...OR 35 MILES EAST OF LEMMON... MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN GRANT AND SOUTHERN SIOUX COUNTIES. THESE STORMS WILL AFFECT HIGHWAY 31 SOUTH OF RALEIGH. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4624 10160 4617 10106 4595 10106 4595 10160 TIME...MOT...LOC 2001Z 191DEG 23KT 4593 10143 VINING
Local storm report, Jun 18, 4:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
404 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 5 W SELFRIDGE 46.04N 101.03W
06/18/2014 E0.88 INCH SIOUX ND TRAINED SPOTTER
&&
AYDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:02 PM CDT | Special Weather Statement | BIS | Golden Valley | 43 min |
| Jun 18, 4:45 AM CDT | Special Weather Statement | BIS | Emmons | 45 min |
| Jun 18, 5:18 AM CDT | Special Weather Statement | BIS | Emmons | 27 min |
| Jun 18, 11:17 AM CDT | Flash Flood Watch | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 16 hr |
| Jun 18, 2:07 PM CDT | Special Weather Statement | BIS | Grant, Sioux | 23 min |
| Jun 18, 3:02 PM CDT | Special Weather Statement | BIS | Sioux | 58 min |
| Jun 18, 3:35 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 55 min |
| Jun 18, 5:22 PM CDT | Special Weather Statement | BIS | Burleigh, Emmons, Logan, McIntosh, Sioux | 53 min |
| Jun 18, 5:29 PM CDT | Special Weather Statement | BIS | Burke | 46 min |
| Jun 18, 6:18 PM CDT | Special Weather Statement | BIS | Dickey, Emmons, Kidder, Logan, McIntosh | 57 min |
| Jun 18, 6:46 PM CDT | Special Weather Statement | BIS | McIntosh | 29 min |
| Jun 18, 6:51 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 39 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.